Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lymphoma and HIV
Nov 28, 2008

I was wondering if there is any data or information available to the claim that HIV meds can cause lymphoma?

Response from Dr. DeJesus

There are some early data in the development of some of the newest HIV medications that have suggested some association of some HIV medications with an increased incidence of some tumors (malignancies, cancers), not necessarily lymphomas. But, upon more careful review of the data, and continue follow up of patients on treatment on those medications, this association between cancer and HIV meds have now been cleared for the most part.

More specifically, these initial associations occurred with the use of raltegravir , an integrase inhibitor, and CCR5 entry inhibitors (maraviroc and vicriviroc). For raltegravir, subsequent data, clearly demonstrated that the initial association did not sustain, thus the drug is currently considered at no increased risk for malignancies. For the CCR5 entry inhibitors, the subsequent data collected appears to suggest no association, but many patients on these agents are continued to be followed to assess longer term safety.



Previous
Question about HAART
Next
CROSS X ROADS: Which direction?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement